Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 210, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 11, 2019, 3:59 PM MDT for Logan County, Washington County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2019, 3:59 PM MDT (21:59 UTC)
- Expired
- Aug 11, 2019, 4:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Logan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 134 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 1:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:40 PM MDT, 19 minutes earlier.
Area forecast discussion, Aug 11, 3:40 PM MDT, 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 340 PM MDT Sun Aug 11 2019 .SHORT TERM...(This evening through Monday) Issued at 252 PM MDT Sun Aug 11 2019 Strong to severe thunderstorms are ongoing across the eastern plains this afternoon. The best threat for severe storms will be along and north of a boundary that is currently across southern Washington to eastern Arapahoe Counties due to better instability and shear there. Dew points are in the upper 60s to low 70s across Logan, Sedgwick and Phillips Counties and precipitable water values are near 1.5 inches so heavy rain and flooding are possible there. The storms will move east of our CWA by around midnight tonight with near normal low temperatures. NVA behind a departing trough along with a low level high pressure center moving over the area tomorrow will dry things out. The only chance for showers and storms will be over the high country mainly south of I-70 and the Palmer Divide. Northwesterly winds will increase during the late morning with sustained winds between 10-20 mph, highest across the Cheyenne Ridge. With minimum relative humidities reaching as low as 15 percent over Weld and Larimer Counties, there will be elevated fire weather conditions. However, a red flag warning will not be needed due to the moisture in the ground from recent storms. Otherwise, highs will generally be near or slightly below normal. .LONG TERM...(Monday night through Sunday) Issued at 335 PM MDT Sun Aug 11 2019 Models have a flat upper ridge Monday night building back up a bit west of out CWA late Tuesday through Wednesday night. The flow aloft will be southwesterly Monday night, then westerly on Tuesday into Tuesday evening, then northwesterly later Tuesday night through Wednesday night. There is weak downward synoptic scale energy progged for the CWA on the QG Omega fields Monday night through Wednesday evening. The boundary layer winds should adhere to normal diurnal trends all five periods. For moisture, precipitable water values generally range from 0.50 over the western plains to about 1.0 over the far east. So it dries somewhat compared to of late. There is some CAPE around through the periods. Values are fairly significant over the far northeast corner late day Tuesday and late day Wednesday. The basic trend for the forecast will be drier conditions, less pops and temperatures right around normals. For temperatures. highs on Tuesday will be similar to Monday's. Wednesday's readings warm up 1-2 C from Tuesday's highs. For the later days, Thursday through Sunday, models have the upper ridge over Colorado flattening on Thursday. A fairly decent upper trough/closed low moves into the northwestern United State Thursday night into Saturday. A flat upper ridge is still around for the CWA through Sunday, with the flow aloft to be west-southwesterly. Moisture is not great all four days. Temperatures may be a tad above seasonal normals Friday through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 252 PM MDT Sun Aug 11 2019 A westerly push from the outflow of showers over the foothills has moved across the airport this afternoon. Additional storms and outflow boundaries will develop this afternoon with strong wind gusts being the main concern the airports. Storms may lower ceilings and visibilities to IFR temporarily as well. Winds will turn southerly this evening and before trending toward drainage tonight. Northerly winds will increase during the late morning tomorrow as conditions should remain dry at the airports. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM....RJK AVIATION.....Danielson
Hazardous weather outlook, Aug 11, 10:52 AM MDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1052 AM MDT Sun Aug 11 2019 COZ030>051-121700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1052 AM MDT Sun Aug 11 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop over the mountains by noon and spread across the northeast plains during the afternoon and evening hours. Storms may become severe on the plains, especially east a line from Greeley to Denver International Airport. Impacts will be large hail up to 2 inches in diameter, damaging winds to 60 mph, and even a brief tornado. Very heavy rain may also be a factor with rainfall rates up to 2 inches in less than one hour. This may lead to localized flooding. Storms will end from west to east this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Mainly, a slight chance of late day showers and thunderstorms can be expected through the period. The high country will see a better chance than the plains will. The storms will produce light rain showers and gusty outflow winds. Temperatures will be at or a tad above seasonal normals most of the time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the northeast plains of Colorado after 2 pm this afternoon.
In the hours before
Special weather statement, Aug 11, 3:23 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Denver CO
323 PM MDT Sun Aug 11 2019
COZ030-031-112200-
Jackson County Below 9000 Feet CO-
West Jackson and West Grand Counties Above 9000 Feet CO-
323 PM MDT Sun Aug 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON COUNTY
UNTIL 400 PM MDT...
At 322 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Cowdrey, or 52 miles southwest of Laramie, moving east
at 20 mph.
Heavy rain, frequent cloud to ground lightning, penny size hail and
winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cowdrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4095 10621 4095 10622 4094 10621 4093 10622
4092 10621 4091 10622 4086 10618 4082 10612
4081 10611 4079 10646 4098 10652 4099 10624
TIME...MOT...LOC 2122Z 256DEG 18KT 4088 10642
COOPERLocal storm report, Aug 11, 3:24 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
324 PM MDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 N AKRON 40.18N 103.21W
08/11/2019 M1.50 INCH WASHINGTON CO TRAINED SPOTTER
AT THE AKRON AIRPORT
0307 PM TORNADO 4 ESE PLATNER 40.14N 103.00W
08/11/2019 WASHINGTON CO STORM CHASER
0255 PM HAIL 6 NW AKRON 40.22N 103.29W
08/11/2019 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
0142 PM HAIL 2 ESE PONDEROSA PARK 39.39N 104.60W
08/11/2019 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&Local storm report, Aug 11, 3:39 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
339 PM MDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 N AKRON 40.18N 103.21W
08/11/2019 M1.50 INCH WASHINGTON CO TRAINED SPOTTER
AT THE AKRON AIRPORT
0307 PM TORNADO 3 NE AKRON 40.20N 103.17W
08/11/2019 WASHINGTON CO STORM CHASER
0255 PM HAIL 6 NW AKRON 40.22N 103.29W
08/11/2019 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
0142 PM HAIL 2 ESE PONDEROSA PARK 39.39N 104.60W
08/11/2019 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&Local storm report, Aug 11, 3:45 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
345 PM MDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TORNADO 4 NW OTIS 40.19N 103.02W
08/11/2019 WASHINGTON CO TRAINED SPOTTER
MULTIPLE REPORTS OF A TORNADO NORTHWEST OF OTIS.
&&
RDANIELSLocal storm report, Aug 11, 3:46 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
346 PM MDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 2 ESE PONDEROSA PARK 39.39N 104.60W
08/11/2019 M1.00 INCH ELBERT CO TRAINED SPOTTER
0255 PM HAIL 6 NW AKRON 40.22N 103.29W
08/11/2019 M1.00 INCH WASHINGTON CO TRAINED SPOTTER
0307 PM TORNADO 3 NE AKRON 40.20N 103.17W
08/11/2019 WASHINGTON CO STORM CHASER
0317 PM HAIL 1 N AKRON 40.18N 103.21W
08/11/2019 M1.50 INCH WASHINGTON CO TRAINED SPOTTER
AT THE AKRON AIRPORT
0326 PM TORNADO 4 NW OTIS 40.19N 103.02W
08/11/2019 WASHINGTON CO TRAINED SPOTTER
MULTIPLE REPORTS OF A TORNADO NORTHWEST OF OTIS.
&&
RDANIELSLocal storm report, Aug 11, 3:53 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
353 PM MDT SUN AUG 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 3 W OTIS 40.15N 103.02W
08/11/2019 M2.50 INCH WASHINGTON CO TRAINED SPOTTER
&&
RDANIELSThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:48 PM MDT | Areal Flood Advisory | BOU | Gilpin | 87 min |
| Aug 11, 1:06 PM MDT | Special Weather Statement | BOU | Douglas | 24 min |
| Aug 11, 1:38 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 37 min |
| Aug 11, 1:59 PM MDT | Tornado Warning | BOU | Elbert | 31 min |
| Aug 11, 2:27 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 25 min |
| Aug 11, 2:45 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Aug 11, 3:07 PM MDT | Tornado Warning | BOU | Washington | 38 min |
| Aug 11, 3:23 PM MDT | Special Weather Statement | BOU | Jackson | 37 min |
| Aug 11, 3:24 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 36 min |
| Aug 11, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 32 min |
| Aug 11, 3:30 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 30 min |
| Aug 11, 3:35 PM MDT | Tornado Warning | BOU | Logan, Washington | 25 min |
| Aug 11, 3:36 PM MDT | Areal Flood Advisory | BOU | Washington | 51 min |
| Aug 11, 3:40 PM MDT | Tornado Warning | BOU | Washington | 35 min |
| Aug 11, 3:54 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 36 min |
| Aug 11, 4:10 PM MDT | Tornado Warning | BOU | Washington | 20 min |
| Aug 11, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
| Aug 11, 4:43 PM MDT | Tornado Warning | BOU | Logan | 32 min |
| Aug 11, 5:11 PM MDT | Tornado Warning | BOU | Logan | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.